Alert archive / Louisiana / Tornado Warnings in 2004

Tornado Warning 13, NWS Shreveport, LA

November 23, 2004Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 23, 2004, 5:24 PM CST for Sabine Parish, Louisiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 5:24 PM CST (23:24 UTC)
Expired
Nov 23, 2004, 5:45 PM CST
In force
21 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 2:00 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 232324
TORSHV
LAC085-232345-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 545 PM CST

* AT 522 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FLORIEN...
  OR ABOUT 12 MILES NORTH OF ANACOCO...MOVING NORTHEAST AT 40 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 545 PM CST.

LAT...LON 3146 9349 3164 9336 3163 9334 3155 9334
      3152 9325 3141 9325 3138 9331 3138 9338
      3133 9344

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 23, 3:25 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 23, 3:25 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST TUE NOV 23 2004

.DISCUSSION...
WARM FRONT CURRENTLY MOVING NORTH ACROSS CWA AS COLD FRONT
AND DRY AIR INTRUSION APPROACHES FROM SOUTHWEST. WARM AIR SHOULD
NOT MOVE MUCH FURTHER NORTH AS SYSTEM OCCLUDES OVER NORTHERN PORTION
OF CWA. DRY AIR PUNCH SHOULD REACH EASTERN ZONES LATE TONIGHT...
BRINGING END TO RAIN ALL BUT EXTREME NORTH. LIGHT RAIN IN NORTH MAY
LINGER INTO EARLY MORNING...BUT BY MIDDAY WEDNESDAY...SYSTEM
CROSSES MISSISSIPPI VALLEY. COLD AIR ADVECTION WILL BE STRONG
WEDNESDAY AFTERNOON...AND LOOK FOR TEMPS TO DROP TO NEAR FREEZING
OR SLIGHTLY BELOW BY THURSDAY MORNING IN SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS ZONES. SYSTEM WILL CONTINUE TO MOVE
RAPIDLY NORTHEAST...AND BY THURSDAY AFTERNOON WINDS ACROSS WESTERN
PORTION OF CWA WILL BE RETURNING TO SOUTHERLY.

NEXT FRONT DUE SATURDAY...BUT SHOULD MOVE ACROSS AREA VERY
RAPIDLY...SO WILL GO WITH ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND
EARLY SATURDAY. DRY WEATHER FOR SUNDAY...BUT GFS BRINGING SYSTEM
SIMILAR TO THE CURRENT ONE INTO SOUTHWEST U.S. MONDAY. AT THIS
TIME...STALLED FRONTAL BOUNDARY LOOKS TO BE FURTHER SOUTH IN GULF...
THUS NORTH WINDS AND COOLER TEMPS WOULD INDICATE NO SEVERE STORMS.

IN SHORT TERM...SEVERE WEATHER THREAT CONTINUES INTO EVENING
HOURS FOR MUCH OF CWA...ISOLATED TORNADOES STILL POSSIBLE...BUT
CAPE AND SHEAR VALUES REMAINS MARGINAL. AS TEMPS BEGIN TO
COOL ALOFT...HAIL THREAT COULD INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  55  35  54 /  70  10   0   0
MLU  59  61  36  52 /  90  10   0   0
DEQ  49  52  29  53 /  70  30   0   0
TXK  52  54  34  53 /  70  10   0   0
ELD  55  57  33  53 /  90  10   0   0
TYR  50  52  34  56 /  50  10   0   0
GGG  51  53  34  55 /  70  10   0   0
LFK  54  55  34  56 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Nov 23, 12:00 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND
MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR
STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN
THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE
STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Nov 23, 1:34 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             CLARKSVILLE             33.61N 95.06W
11/23/2004  1.25 INCH        RED RIVER          TX   LAW ENFORCEMENT

&&

05
Special weather statement, Nov 23, 1:37 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CST TUE NOV 23 2004

LAZ010-011-017>020-022-TXZ108>112-124>126-136>138-149>153-165>167-
232050-
ANGELINA-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-
LA SALLE-MARION-MORRIS-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-
RUSK-SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-
WINN-WOOD-
137 PM CST TUE NOV 23 2004

A TORNADO WATCH REMAIN IN EFFECT UNTIL 3 PM FOR THOSE AREAS OF
NORTHEAST TEXAS AND NORTH LOUISIANA...SOUTH OF A LINE FROM MOUNT
VERNON TEXAS...TO MANSFIELD LOUISIANA...TO OLLA LOUISIANA. THIS
AREA INCLUDES WITH CITIES OF TYLER...LUFKIN...AND NACOGDOCHES
TEXAS...AND MANY...NATCHITOCHES...AND JENA LOUISIANA.

03
Local storm report, Nov 23, 5:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N 94.11W
11/23/2004                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 4:53 PM CSTSevere Thunderstorm WarningSHVSabine67 min
Nov 23, 5:40 PM CSTTornado WarningSHVNatchitoches65 min

Nearby

Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.